WIT Press


Transition Boundary Elements For Square-root Singularities On Curves

Price

Free (open access)

Paper DOI

10.2495/BE940231

Volume

7

Pages

8

Published

1994

Size

552 kb

Author(s)

J.C. Mason

Abstract

It is well known that square-root singularities occurring in the solution of boundary element formulations may be accurately modelled by placing in- ternal nodes of isoparametric elements at special positions. In the present paper, a transition element is introduced for accurately modelling a singu- larity exterior to a boundary element on a curved boundary; it is shown that a quartic element is in general needed to achieve this, and numerical examples are given which illustrate one possible computational procedure for deriving positions of internal nodes. 1 Introduction Square root singularities commonly occur in fracture mechanics, fluid flow and potential problems as a consequence, for example, of the presence of a crack-tip, a 360° corner, or a change in the type of boundary condition imposed. It was shown in [1] that, on a curve

Keywords